Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why is losing weight beneficial to your heart ?

Why is losing weight beneficial to your heart ?
Fri, 11 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
Simple answer is your heart doesn't have to work as hard to circulate blood through your body.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

What is the likelihood that a 26yr female could have a heart attack ? I have struggled with my weight my entire life. I am obese. I have recently lost 30 pounds but it s hard for me to lose more weight. Other than my weight, stress is my only risk factor for a heart attack. I recently started working out in an effort my improve my heart s health. I m not a diabetic; i don t have high cholesterol . Just wanted an opinion. I haven t been able to find stats about young adults having heart attacks.

doctor1 MD

Could you tell me what could be causing my heart palpitations(some times it feels like it is in the middle of my chest as well)? I have been having them for a couple of months now. I have not had caffeine in over 2 weeks and have even eliminated caffeine, sugar, wheat, dairy and gluten in the past two weeks but nothing makes a difference. It is a very irritating feeling because it is nonstop everyday. I am physically active and in pretty good shape although I am trying to lose some unwanted weight. Any comments would be greatly appreciated! I am a 46 year old female.

doctor1 MD

I am taking Concor 1.25mg beta blocker once a day for heart palpitations. My blood pressure was a bit high, but not extreme. I have been having heart palpitations off and on for about six months and started taking the Concor at the same time. Concor doesn t seem to be stopping the palpitations, they still happen but have stopped for months at a time. My question is, can I stop taking the Concor? The dosage is low, my bp isn t really high, and I think it is affecting my weight. I have gained ten kg since starting it and can t seem to lose it. Can i start taking half pill of the Concor? My doctor says it s safest to just keep taking it. I have been checked for heart disease and no problems were found.

Recent questions on  Weight loss

doctor1 MD

i am just back from a two week holiday in italy and since I have returned friends have commented that I have lost weight. had been on a diet and lost half a stone which was perfect for me. Gradually losing more very slowly. since holiday stomach gurgling loads, especially at night, it has even woken me up and though I never really have regular bowel movements my previous few have had a green look about them.

doctor1 MD

Hi, I am a petite slim, though big-busted 30 year woman with a height of 4 ft. 3 in. and a weight of about 85 lbs. I have been experience flutter sensations in my lower left abdominal are on and off for several months now. I know for a fact that I am NOT pregnant because I am not having sex. However, the sensation feels almost as if there is a baby or something else alive moving inside of me. It usually only lasts several minutes at a time, when it does happen, and there is no pain associated with the feeling. However, over the past several months, in particular I have also noticed a significant shift decrease in terms of weight, affecting my overall bodily appearance. Even when I am trying to keep up with eating a significant amount during the day in order to gain back some fat and weight, it almost feels as if something inside of me that is moving on and off in my lower left abdominal area is eating the food for me and it doesn t allow me to feel satisfied from it directly. I am concerned that this sensation may be a parasite or something else. Please, can you tell me what can it be and how to eliminated it from happening anymore in order to restore my body and the weight I wish to increase for overall better health. Thanks!

doctor1 MD

Am 55 and totally unable to lose weight despite eating less than l000 cals a day. Have IBD and cannot tolerate starches. Was informed by my physician my FBS is now 144, Hem A1C is 6.5, triglyerides are low, HDL 56, LDL 160. Am totally stymied because I cannot eat any less food and she wants me to lose weight. Thyroid is multinodular, but they say all is in the normal range. What can I do? With metabolic syndrome , isn t triglyerides hight and LDL low? Could I be LADA since type 1 is in my family? Would I lose weight if I went on metformin?

doctor1 MD

I had gastric bypass surgery on June 11th. Last week I went back to work and 1 of he incisions strarted to bother me. It is red at the incision and the area surrounding it. The skin is also hot and it s painful. I called the dr and they said it was normal. I do not have a fever or stomach pain and the incision is closed so there is no puss or seepage of any kind. The nurse told me ice it and take Tylenol and eventually it would be ok. She said it was scar tissue healing and due to my increased activity it was very irratated. What do you think?

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

How much ghee is good in a day if I have normal health reports